User Tools

Site Tools


Sidebar

WikiTox Home Page

Poisoning monographs

General background

Teaching outlines

Topic structure

wikitox:problems_for_discussion_2_vasodilators

Problems for Discussion - 2 - Vasodilators

PROBLEM 1

A 65-year-old male is brought by ambulance to the Emergency Department with prolonged chest pain, which began during intercourse. Initially, he was awake and alert with a pulse rate of 110/min and a blood pressure of 160/100. The ambulance paramedic gave him aspirin 150 mg and one sublingual glyceryl trinitrate 5 minutes before arrival in the ED. His blood pressure is now 70 systolic with a heart rate of 120/min. He is drowsy but rousable and is still complaining of chest pain. His regular medications are aspirin, pravastatin, isosorbide mononitrate and anginine, which he takes 2-3 times a week. An ECG shows sinus tachycardia and lateral ST depression.

  1. What specific questions do you need to ask the patient?
  2. What are the possible causes of his hypotension?
  3. Assuming that glyceryl trinitrate precipitates his hypotension how should you proceed with management?

PROBLEM 2

A 3-year-old is brought to hospital after ingesting one of his grandmother’s enalapril tablet 30 minutes ago. The child will not drink charcoal.

  1. How will you decontaminate this child?
  2. What is the expected clinical course?
  3. What management is likely to be needed?

PROBLEM 3

A 56-year-old male with a history of hypertension and ischaemic heart disease presents after ingesting 30 300 mg irbesartan tablets with alcohol 2 hours previously. He is drowsy but rousable and orientated. HR is 90/min and BP 160/95.

  1. What further assessment is required?
  2. What is the expected clinical course?
  3. What is the patient’s prognosis?
/home/wikitoxo/public_html/data/pages/wikitox/problems_for_discussion_2_vasodilators.txt · Last modified: 2018/09/01 09:01 (external edit)